It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-17-2003, 01:14 PM   #1
Newbie
 
Join Date: Dec 2003
Posts: 3
kmount HB User
Anxiety and Irritability Caused by Statin

I take 20 mg Zocor for my genetically high cholesterol.

While very effective at lowering cholesterol I have finally
realized that it is the source of unusual irritability and anxiety.

I can stop the medication and in three days, I'm my relaxed
self.

This is apparently very unusual. Has any one else experienced
this? Do you have any suggestions?

 
Old 12-18-2003, 09:25 AM   #2
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,903
zip2play HB User
Re: Anxiety and Irritability Caused by Statin

kmount,

I think it's pressure of DECEMBERITIS.
I think Lipitor has had, if anything, a calming effect....anecdotal, I'm sure.

Probably more like no effect (4 years)

 
Sponsors Lightbulb
   
Old 01-01-2004, 04:48 PM   #3
Newbie
 
Join Date: Dec 2003
Posts: 3
kmount HB User
Re: Anxiety and Irritability Caused by Statin

This anxiety and irritability is not seasonal. I have
been fighting this for over 3 years.

I keep proving to myself that if I stop the Zocor
the anxiety goes away. But I need to do something
about my high cholesterol.

I was hoping to hear from someone with similar
side effects.

 
Old 01-02-2004, 06:15 AM   #4
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,903
zip2play HB User
Re: Anxiety and Irritability Caused by Statin

My dearest friend takes Zocor 20mg and reports no side effects at all...he's the mildest mannered person on the planet.

Why not give a months' trial with Lipitor 10 mg and see if it's easier on your nerves. (Psst the 20's cost the same and are easily splittable....not that ANYBODY would ever do this! )
My hunch is that Pfizer might even send you a freebie trial is you ask them....God knows every doctor's office gets inundated with the sample packs.

If the Liipitor affects you the same way, then you might have to try something other than statins.
(adding tranquilizers is a solution- but a bad one IMHO)

I really do find Lipitor relaxing...go figger'.

Last edited by zip2play; 01-02-2004 at 12:12 PM.

 
Old 01-02-2004, 01:51 PM   #5
Inactive
 
Join Date: Feb 2002
Location: Rochester
Posts: 223
vipergg22 HB User
Re: Anxiety and Irritability Caused by Statin

I used to take lipitor and while I was on it I was very irritable and not pleasant to be around even my wife commented on this fact .

Last edited by vipergg22; 01-02-2004 at 01:52 PM.

 
Old 01-02-2004, 04:28 PM   #6
Senior Veteran
(male)
 
Join Date: Aug 2002
Location: Fords, N.J. USA
Posts: 2,266
ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
Re: Anxiety and Irritability Caused by Statin

Oh yes, statins have been known to cause behavioral changes. Increased irritability, moodiness, depression, memory problems, suicidal tendencies, and aggressive behavior have all been associated with the use of these drugs. Let's face it. Cholesterol has many essential functions, one of which has to do with cognitive ability and proper brain function. It is certainly possible for cholesterol levels to be too low, and low levels have been associated with an increase in aggressive behavior. Maybe that's why our roadways here in New Jersey are becoming more and more like war zones. It kind of makes you wonder, doesn't it?

 
Old 01-02-2004, 05:50 PM   #7
Newbie
 
Join Date: Dec 2003
Posts: 3
kmount HB User
Re: Anxiety and Irritability Caused by Statin

Did you find a different solution? In fact, I have had
this effect from both Lipitor and Zocor. I assume the
other statins will affect me the same way.

 
Old 01-02-2004, 08:28 PM   #8
Senior Veteran
(male)
 
Join Date: Aug 2002
Location: Fords, N.J. USA
Posts: 2,266
ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
Re: Anxiety and Irritability Caused by Statin

Well, I have never personally taken statins, but my father has. He had been taking Zocor for several years (40mg), and during this time I had noticed that he had become much more irritable and impatient, and it became particularly evident while he was driving. However, he also experienced physical problems (muscular pains and symptoms of peripheral neuropathy) which ultimately caused him to quit taking this stuff. Of course, his doctor didn't approve, but that's too bad. My father says he's feeling better now that he's off Zocor, and he is taking several other supplements instead. You know, it is really a shame that so many doctors have been brainwashed to the extent that they are more concerned about boosting profits for drug companies than they are about the health and well being of their patients.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wheat and gluten free diet cured anxiety, but now i have a new problem live2Bfree28 Anxiety 6 11-07-2009 06:41 PM
Help, How Do You Know If You Have Clinical Depession And Or An Anxiety Disorder? beachlady Depression 11 04-19-2006 06:46 PM
Anger & Irritability bsharpnack Anger Management 3 10-14-2005 07:34 AM
My Dr says that my leg pain should be gone if it was being caused by the Lipitor clerky96 High Cholesterol 18 08-27-2005 06:40 PM
RUQ pain/ High bilirubin RT9 Liver & Pancreas Disorders 8 07-07-2005 01:37 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Crestor
Lipitor
Niaspan
Pravachol
  Simvastatin Tricor
Vytorin
Zetia
Zocor




TOP THANKED CONTRIBUTORS



JJ (25), yackedar (23), jenj770 (13), ARIZONA73 (10), rudiraven (10), Titchou (5), phil58 (4), AussieBloke (4), ladybud (4), captjane (3)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 04:08 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!